Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 24, 2015, 4:13 AM CDT for Mower County, Olmsted County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 4:13 AM CDT (09:13 UTC)
- Expired
- Jul 24, 2015, 5:15 AM CDT
- In force
- 62 min
- Issued by
- NWS La Crosse, WI
Counties Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633
WWUS83 KARX 240913
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 AM CDT FRI JUL 24 2015
MNZ086-087-094-095-241015-
DODGE-MOWER-FILLMORE-OLMSTED-
413 AM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...SOUTHEASTERN DODGE AND OLMSTED COUNTIES...
AT 411 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR KASSON TO NEAR LYLE...AND MOVING EAST AT 25 MPH.
WINDS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
KASSON AROUND 415 AM CDT.
BYRON AROUND 420 AM CDT.
ADAMS AROUND 440 AM CDT.
ROCHESTER AND STEWARTVILLE AROUND 445 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FILLMORE...MARION...
HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4402 9276 4409 9208 4402 9208 4350 9233
4350 9301
TIME...MOT...LOC 0911Z 269DEG 17KT 4396 9270 4354 9291
$$
BOYNEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:50 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 24, 2:50 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 250 AM CDT FRI JUL 24 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 204 AM CDT FRI JUL 24 2015 MOST IMMEDIATE CONCERN IS THE ONGOING CONVECTION FROM NORTHWEST INTO SOUTH-CENTRAL MN...MOVING DUE EAST-NORTHEAST AROUND 30 MPH. PRIMARY INSTABILITY AXIS IS WELL TO THE WEST ACROSS THE EASTERN DAKOTAS AND THINK CONVECTION WILL OUTRUN THIS MOST UNSTABLE AIR MASS AS THE RESPONSIBLE SHORT-WAVE ALOFT LIFTS INTO THE WESTERN GREAT LAKES. THE STRONGEST OF THESE STORMS...SOME OF WHICH HAVE BEEN SEVERE...SHOULD REMAIN NORTH AND WEST OF THE FORECAST AREA ALONG NOSE OF 850 HPA JET/MOISTURE TRANSPORT. CLOSER TO THE UPPER MS RIVER VALLEY...EXPECT AN AREA OF SHOWERS AND THUNDERSTORMS TO MOVE THROUGH MAINLY BETWEEN 4 AND 9 AM. PRIMARY THREATS WILL BE LIGHTNING AND HEAVY RAIN...ALTHOUGH CANNOT RULE OUT SOME GUSTY WINDS. FOR THE REST OF THE DAY...EXPECT MOSTLY DRY CONDITIONS ACROSS THE THE UPPER MS RIVER VALLEY. TEMPERATURES WILL RISE INTO THE MID 80S AND WITH DEW POINT TEMPERATURES IN THE MID 60S TO LOWER 70S...TODAY WILL FEEL MUCH MORE HUMID THAN EARLIER THIS WEEK. WITH HEAT/HUMIDITY...0-3 KM MUCAPE QUICKLY BUILDS TO BETWEEN 1000 TO 3000 J/KG...BUT MODEST MID-LEVEL CAP SHOULD INITIALLY KEEP STORMS IN CHECK. THAT IS UNTIL A WEAKENING COLD FRONT DROPS INTO THE REGION LATE THIS AFTERNOON/EVENING. SURFACE CONVERGENCE ALONG THE FRONT IS UNIMPRESSIVE...BUT THERE IS A WEST-EAST ORIENTED JET STREAK THAT MOVES INTO CENTRAL MN/NORTHERN WI...RESULTING IN 0 T0 6 KM BULK SHEAR VALUES UP TO 40 KTS. LATEST SUITE OF MESO MODELS ONLY SHOWING SCATTERED THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON/EVENING...SO SOMEWHAT UNCERTAIN ON COVERAGE...BUT ANY THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY BECOME SEVERE. PRIMARY THREATS WOULD BE LARGE HAIL...DAMAGING WIND AND HEAVY RAIN. THUNDERSTORM CHANCES DROP TO ZERO BEHIND THE FRONT OVERNIGHT WITH TEMPERATURES DROPPING INTO THE 60S. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 204 AM CDT FRI JUL 24 2015 NOT MUCH TIME SPENT ON THE LONG TERM GIVEN MORE IMMEDIATE CONVECTIVE CONCERNS...BUT WILL SEE ADDITIONAL SHOWER AND THUNDERSTORM CHANCES SUNDAY/MONDAY AS A SERIES OF WEAK SHORT-WAVES MOVE THROUGH BUILDING RIDGE ALOFT. MORE IMPRESSIVE TROUGH MOVES INTO THE NORTHERN PLAINS ON TUESDAY...BRINGING ADDITIONAL THUNDERSTORM CHANCES AHEAD OF A COLD FRONT WHICH WILL SWEEP ACROSS THE REGION TUESDAY NIGHT. TEMPERATURES THROUGH TUESDAY WILL BE WARM WITH DAILY HIGHS AT LEAST IN THE MID 80S WITH SOME AREAS APPROACHING 90 DEGREES BY MONDAY/TUESDAY. DEW POINT TEMPERATURES WILL ALSO BE RATHER HIGH...RESULTING IN HUMID CONDITIONS. TEMPERATURES/HUMIDITY WEDNESDAY THROUGH FRIDAY WILL BE LOWER IN THE WAKE OF TUESDAY NIGHT/S COLD FRONT. ALSO NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION THE LATTER HALF OF THE WEEK GIVEN DOMINANT SURFACE HIGH PRESSURE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1115 PM CDT THU JUL 23 2015 THUNDERSTORMS HAVE DEVELOPED OVER THE NORTHERN PLAINS...MAKING SOME PROGRESS EAST. LATEST MESO MODELS TAKE THIS ACTIVITY SOUTHEAST OVERNIGHT...TRACKING ACROSS THE LOCAL AREA BETWEEN 13-18Z. PROBABLY JUST A 3 HOUR WINDOW FOR -SHRA AT KRST/KLSE...WITH THE BETTER CHANCES AT KRST. THE ACTIVITY IS MOVING OUT OF THE MORE FAVORABLE UNSTABLE AIR...SO WILL KEEP TS OUT OF THE FORECAST FOR THIS MORNING. BUFKIT SOUNDINGS SUPPORT VFR CIGS. ANOTHER ROUND OF SHRA/TS IS POSSIBLE AS A COLD FRONT SWEEPS IN FROM THE WEST FRI EVENING. SOME UNCERTAINTIES HERE AS WARM AIR ALOFT WILL CAP CONVECTION INITIALLY...AND THE TIMING OF THE FRONT MOVING IN. MESO MODELS POINT TO SCATTERED CONVECTION DEVELOPING TOWARD 00Z SAT AROUND THE FRONT...MUCH OF WHICH COULD BE EAST OF KRST/KLSE. IF THEY DO DEVELOP...A DECENT SHOT FOR STRONG/SEVERE STORMS. POTENTIAL FOR BRIEF PERIOD OF MVFR WITH LATE DAY STORMS. HAVE LEFT ANY SHRA/TS FRI EVENING MENTION OUT OF THE FORECAST FOR NOW. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...ROGERS LONG TERM...ROGERS AVIATION...RIECK
Hazardous weather outlook, Jul 24, 2:58 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 258 AM CDT FRI JUL 24 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-250800- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 258 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY EARLY THIS MORNING MAINLY BETWEEN 4 AM AND 9 AM. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS WITH LIGHTNING AND HEAVY RAIN THE MAIN IMPACTS. HOWEVER...BRIEF GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE AGAIN POSSIBLE LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. IF THESE STORMS DO MATERIALIZE...SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY THREATS BEING DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS FROM TIME TO TIME SUNDAY THROUGH WEDNESDAY. AT THIS TIME IT DOES NOT APPEAR THAT THERE WOULD BE ANY WIDESPREAD SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. ROGERS
In the hours before
Special weather statement, Jul 24, 3:29 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT FRI JUL 24 2015
MNZ079-086-087-094-095-241030-
DODGE-WABASHA-MOWER-FILLMORE-OLMSTED-
329 AM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...WABASHA...DODGE AND OLMSTED COUNTIES...
AT 326 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STANTON TO NEAR BLOOMING PRAIRIE TO GLENVILLE...AND
MOVING EAST AT 40 MPH.
FREQUENT LIGHTNING AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
MANTORVILLE AND KASSON AROUND 345 AM CDT.
AUSTIN...LYLE...BYRON AND RAMSEY AROUND 350 AM CDT.
ROCHESTER...ROSE CREEK AND STEWARTVILLE AROUND 400 AM CDT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4420 9305 4419 9255 4437 9255 4437 9243
4445 9243 4445 9224 4441 9210 4350 9211
4350 9305
TIME...MOT...LOC 0826Z 268DEG 40KT 4447 9303 4393 9302 4357 9331
BOYNESpecial weather statement, Jul 24, 4:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 AM CDT FRI JUL 24 2015
MNZ086-087-094-095-241015-
DODGE-MOWER-FILLMORE-OLMSTED-
413 AM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...SOUTHEASTERN DODGE AND OLMSTED COUNTIES...
AT 411 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR KASSON TO NEAR LYLE...AND MOVING EAST AT 25 MPH.
WINDS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
KASSON AROUND 415 AM CDT.
BYRON AROUND 420 AM CDT.
ADAMS AROUND 440 AM CDT.
ROCHESTER AND STEWARTVILLE AROUND 445 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FILLMORE...MARION...
HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4402 9276 4409 9208 4402 9208 4350 9233
4350 9301
TIME...MOT...LOC 0911Z 269DEG 17KT 4396 9270 4354 9291
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:33 AM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Floyd, Howard | 72 min |
| Jul 24, 3:29 AM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted, Wabasha | 2 hr |
| Jul 24, 7:47 AM CDT | Areal Flood Advisory | ARX | Mower | 118 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.